Hail, Decatur
- When
- May 21, 2:54 PM CST to 2:58 PM CST
- Where
- Decatur County, 2 mi NW of Lick Skillet
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.517, -88.233
3 hail, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at May 21, 1:50 PM CST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 250 PM CDT SUN MAY 21 2006 .DISCUSSION... SCATTERED SHOWERS CONTINUE TO MOVE ACROSS NORTHERN SECTIONS OF THE FORECAST AREA THIS AFTERNOON. FRONTAL BOUNDARY HAS SHIFTED SOME TO THE SOUTH SINCE THIS MORNING. TEMPERATURES SOUTH OF THE FRONT ARE IN THE LOW TO MID 80S WHILE READING NORTH OF THE FRONT ARE IN THE LOW TO MID 70S. MCV NOTED ON SATELLITE MOVING THROUGH SOUTHEAST KANSAS AND WILL INTERACT WITH THE FRONT BY TONIGHT. THIS SHOULD TRIGGER SOME THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE FRONT SO HAVE KEPT CHANCE POPS ACROSS NORTHERN PORTIONS OF THE FORECAST AREA WITH SMALLER POPS FURTHER SOUTH. MONDAY...UPPER LEVEL RIDGE BEGINS TO BUILD ACROSS THE CENTRAL PLAINS. THIS SHOULD HELP BEGIN TO MOVE THE FRONT OUT OF THE REGION BUT THERE WILL STILL BE A CHANCE OF THUNDERSTORMS DURING THE DAY MONDAY. BY MONDAY NIGHT...THE FRONT SHOULD BE WELL SOUTH OF THE FORECAST AREA AND A DRY PATTERN WILL BE IN PLACE FOR A DAY OR SO. BY WEDNESDAY...UPPER LEVEL LOW TRIES TO RIDE OVER THE RIDGE. MODELS DO NOT AGREE WITH GFS TAKING THE LOW MUCH FURTHER NORTH THAN THE NAM. AT THIS POINT WILL CONTINUE TO KEEP SMALL POPS IN THE FORECAST FOR WEDNESDAY AND THURSDAY. THE UPPER LEVEL RIDGE TRIES TO REESTABLISH ITSELF ACROSS THE CENTRAL PLAINS ON FRIDAY WHICH SHOULD KEEP THINGS DRY AND WARM FOR THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... MEM 69 84 66 85 / 20 20 10 10 MKL 63 80 57 83 / 40 30 10 10 JBR 65 83 61 83 / 40 20 10 10 TUP 65 85 63 85 / 10 20 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 312 PM CDT SUN MAY 21 2006 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-222215- ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 312 PM CDT SUN MAY 21 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR PARTS OF THE MIDSOUTH. THE SLIGHT RISK AREA IS ALONG AND NORTH OF A BALDWYN MISSISSIPPI TO MARIANNA ARKANSAS LINE. A FRONTAL BOUNDARY WILL BE STRETCHED FROM ACROSS THE REGION TONIGHT. THUNDERSTORMS WILL FORM ALONG THE BOUNDARY AND MOVE SOUTHEAST. SEVERE THUNDERSTORMS ARE POSSIBLE BY LATE AFTERNOON OR EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE THREAT OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 334 PM CDT SUN MAY 21 2006 TNZ054-055-212100- DECATUR TN-HENDERSON TN- 334 PM CDT SUN MAY 21 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DECATUR AND HENDERSON COUNTIES. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES NORTHEAST OF REAGAN AT 334 PM CDT...MOVING EAST AT 20 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE. PEOPLE IN DECATUR AND HENDERSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
The Memphis radar (KNQA), 150 km away, was scanning. The volume nearest the first event began at 20:52 UTC.
3 hail, 1 lightning. Local standard time, as filed.
A lightning storm left 13 cows dead on Saturday night at a 72 acre farm in Atwood, TN. The cows were standing under and around a large cedar tree when lightning struck the tree and then hit the cows.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5509610, 5509611, 5509612, 5509613.